Alert archive / California / Hazardous Seas Warnings in 2012
Hazardous Seas Warning 33, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Oct 17, 2012, 3:06 AM PDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2012, 3:06 AM PDT (10:06 UTC)
- Expired
- Oct 18, 2012, 8:55 AM PDT
- In force
- 30 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
988 WHUS76 KEKA 171006 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 306 AM PDT WED OCT 17 2012 PZZ470-475-171815- /O.CAN.KEKA.GL.W.0042.000000T0000Z-121018T0600Z/ /O.NEW.KEKA.SE.W.0033.121017T1006Z-121018T0600Z/ /O.EXB.KEKA.SC.Y.0068.000000T0000Z-121018T1600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 306 AM PDT WED OCT 17 2012 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 9 AM PDT THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * WAVES...NORTHERLY WAVES 11 TO 13 FT AT 8 TO 9 SECONDS INTO TONIGHT. SEAS WILL SUBSIDE AS WINDS WEAKEN TONIGHT THROUGH THE REMAINDER OF THE WEEK. * WINDS...N 20 TO 25 KT TODAY WITH GUSTS UP TO 30 KT. LOCAL GUSTS UP TO 35 KT WEST OF CAPE MENDOCINO AND PT ST GEORGE. WINDS WILL WEAKEN NORTH OF CAPE MENDOCINO THU AND FRI. OTHERWISE OUTER WATERS WILL MAINTAIN 10 TO 20 KT THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-171815- /O.CON.KEKA.SC.Y.0068.000000T0000Z-121018T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 306 AM PDT WED OCT 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY. * WAVES...WESTERLY SWELL 8 TO 11 FT AT 12 SECONDS WILL PERSIST TODAY. SEAS WILL SUBSIDE TO AROUND 5 TO 8 FT AT 10 SECONDS LATER THIS WEEK. * WINDS...NORTHERLY WINDS 10 TO 20 KT WITH GUSTS TO 25 KT TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
5 follow-up statements
646 WHUS76 KEKA 171545 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 845 AM PDT WED OCT 17 2012 PZZ470-475-180000- /O.CON.KEKA.SE.W.0033.000000T0000Z-121018T0600Z/ /O.CON.KEKA.SC.Y.0068.000000T0000Z-121018T1600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 845 AM PDT WED OCT 17 2012 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. * WAVES...NORTHERLY WAVES 11 TO 13 FEET AT 9 SECONDS INTO TONIGHT. THE SEAS WILL SUBSIDE AS THE WINDS DECREASE TONIGHT THROUGH THE REMAINDER OF THIS WEEK. * WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 30 KT. LOCAL GUSTS UP TO 35 KT WEST OF CAPE MENDOCINO AND PT ST GEORGE. THE WINDS WILL DECREASE NORTH OF CAPE MENDOCINO THURSDAY AND FRIDAY. THE OUTER WATERS WILL MAINTAIN 10 TO 20 KT THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-180000- /O.CON.KEKA.SC.Y.0068.000000T0000Z-121018T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 845 AM PDT WED OCT 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY. * WAVES...WESTERLY SWELL FROM 8 TO 11 FEET AT 11 SECONDS TODAY. THE SEAS WILL SUBSIDE TO 5 TO 8 FEET AT 10 SECONDS THURSDAY AND FRIDAY. * WINDS...NORTHERLY WINDS 10 TO 20 KT WITH GUSTS TO 25 KT TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
293 WHUS76 KEKA 172142 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 242 PM PDT WED OCT 17 2012 PZZ470-475-180600- /O.CON.KEKA.SE.W.0033.000000T0000Z-121018T0600Z/ /O.CON.KEKA.SC.Y.0068.000000T0000Z-121018T1600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 242 PM PDT WED OCT 17 2012 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. * WAVES...NORTHERLY WAVES 9 TO 11 FEET AT 8 SECONDS INTO TONIGHT. THE SEAS WILL SUBSIDE AS THE WINDS DECREASE THURSDAY AND FRIDAY. * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. LOCAL GUSTS UP TO 35 KT WEST OF CAPE MENDOCINO AND PT ST GEORGE THIS EVENING. THE WINDS WILL DECREASE NORTH OF CAPE MENDOCINO THURSDAY AND FRIDAY. THE OUTER WATERS WILL MAINTAIN 10 TO 20 KT THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-180600- /O.EXT.KEKA.SC.Y.0068.000000T0000Z-121018T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 242 PM PDT WED OCT 17 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WAVES...WESTERLY SWELL FROM 8 TO 10 FEET AT 11 SECONDS. THE SEAS WILL SUBSIDE TO 5 TO 8 FEET AT 10 SECONDS THURSDAY AND FRIDAY. * WINDS...NORTHERLY WINDS 10 TO 20 KT WITH GUSTS TO 25 KT THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-180600- /O.CON.KEKA.SC.Y.0068.000000T0000Z-121018T1000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 242 PM PDT WED OCT 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY. * WAVES...WESTERLY SWELL FROM 8 TO 10 FEET AT 11 SECONDS THROUGH TONIGHT. THE SEAS WILL SUBSIDE TO 5 TO 8 FEET AT 10 SECONDS THURSDAY AND FRIDAY. * WINDS...NORTHERLY WINDS 10 TO 20 KT WITH GUSTS TO 25 KT THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
774 WHUS76 KEKA 180427 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 927 PM PDT WED OCT 17 2012 PZZ470-475-181230- /O.EXT.KEKA.SE.W.0033.000000T0000Z-121018T1200Z/ /O.CON.KEKA.SC.Y.0068.000000T0000Z-121018T1600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 927 PM PDT WED OCT 17 2012 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 5 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY... THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 5 AM PDT THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY. * WAVES...NORTHERLY WAVES 9 TO 11 FEET AT 8 SECONDS INTO TONIGHT. THE SEAS WILL SUBSIDE AS THE WINDS DECREASE THURSDAY AND FRIDAY. * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. LOCAL GUSTS UP TO 35 KT WEST OF CAPE MENDOCINO AND PT ST GEORGE THIS EVENING. THE WINDS WILL DECREASE NORTH OF CAPE MENDOCINO THURSDAY AND FRIDAY. THE OUTER WATERS WILL MAINTAIN 10 TO 20 KT THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-181200- /O.EXT.KEKA.SC.Y.0068.000000T0000Z-121018T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 927 PM PDT WED OCT 17 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM PDT THURSDAY. * WAVES...WESTERLY SWELL FROM 8 TO 10 FEET AT 11 SECONDS. THE SEAS WILL SUBSIDE TO 5 TO 8 FEET AT 10 SECONDS THURSDAY AND FRIDAY. * WINDS...NORTHERLY WINDS 10 TO 20 KT WITH GUSTS TO 25 KT THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
750 WHUS76 KEKA 180944 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 244 AM PDT THU OCT 18 2012 PZZ470-475-181600- /O.EXT.KEKA.SE.W.0033.000000T0000Z-121018T1600Z/ /O.CON.KEKA.SC.Y.0068.000000T0000Z-121018T1600Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 244 AM PDT THU OCT 18 2012 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * WAVES...NORTHERLY WAVES 9 TO 11 FEET AT 8 SECONDS THROUGH THIS MORNING. THE SEAS WILL SUBSIDE AND PERIODS WILL INCREASE AS THE WINDS DECREASE TODAY. * WINDS...NORTH 15 TO 25 KT THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-181600- /O.EXT.KEKA.SC.Y.0068.000000T0000Z-121018T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 244 AM PDT THU OCT 18 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING. * WAVES...WESTERLY SWELL FROM 9 TO 11 FEET AT 13 SECONDS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
436 WHUS76 KEKA 181555 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 855 AM PDT THU OCT 18 2012 PZZ470-475-190000- /O.CAN.KEKA.SE.W.0033.000000T0000Z-121018T1600Z/ /O.EXT.KEKA.SC.Y.0068.000000T0000Z-121019T0400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 855 AM PDT THU OCT 18 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HAZARDOUS SEAS WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WAVES...NORTHERLY WAVES 9 TO 11 FEET AT 9 SECONDS THROUGH THIS MORNING. THE SEAS WILL SUBSIDE AND PERIODS WILL INCREASE AS THE WINDS DECREASE TODAY. * WINDS...NORTHWEST 10 TO 20 KT THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-181700- /O.CAN.KEKA.SC.Y.0068.000000T0000Z-121018T1600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 855 AM PDT THU OCT 18 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ455-182200- /O.EXT.KEKA.SC.Y.0068.000000T0000Z-121018T2200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 855 AM PDT THU OCT 18 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * WAVES...WESTERLY SWELL FROM 9 TO 11 FEET AT 13 SECONDS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Oct 16, 3:31 PM PDT, 11 hours 35 minutes earlier.
Area forecast discussion, Oct 16, 3:31 PM PDT, 11 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
331 PM PDT TUE OCT 16 2012
.SYNOPSIS...HIGH PRESSURE WILL BUILD OVER THE REGION TONIGHT THROUGH
THURSDAY. THIS WILL LEAD TO OFFSHORE FLOW ALONG WITH UNSEASONABLY
WARM TEMPERATURES AND VERY LOW AFTERNOON RELATIVE HUMIDITIES
WEDNESDAY AND THURSDAY ACROSS THE INTERIOR. TEMPERATURES ARE
EXPECTED TO GRADUALLY FALL FRIDAY INTO THE WEEKEND AS THE WEATHER
PATTERN CHANGES. RAIN CHANCES WILL INCREASE BY EARLY IN THE COMING
WEEK.
&&
.DISCUSSION...24-HOUR RAINFALL AMOUNTS WERE IMPRESSIVE OVER DEL
NORTE AND THE N 1/2 OF HUMBOLDT COUNTY WITH TALLIES RANGING FROM
AROUND 3 INCHES IN PORTIONS OF DEL NORTE COUNTY TO JUST UNDER AN
INCH IN THE EUREKA AREA. LESSER AMOUNTS WERE FOUND FARTHER TO THE
S WITH NO RAIN REPORTED AT KUKI.
CLOUDS SCOURED OUT EARLIER THIS MORNING OVER THE COASTAL WATERS
WITH SOME LINGERING SCT-BKN LOW CLOUDS OVER LAND AREAS. THESE
CLOUDS ARE GRADUALLY THINNING AS MORE SUBSIDENCE AND DRY AIR MOVES
INTO THE AREA. IT SHOULD BE A NICE EVENING ACROSS THE AREA...ALTHO
WINDS WILL REMAIN GUSTY. PATCHES OF FOG ARE EXPECTED TO DEVELOP IN
RECENT RAIN AREAS OVERNIGHT. THIS WILL BE MITIGATED A BIT DUE TO
LINGERING WINDS...BUT WIND PROTECTED VALLEYS THAT EXPERIENCED
HEAVIER RAINS MAY SEE A BIT MORE WIDESPREAD FOG TOWARD SUNRISE.
VALLEY FOG IS EXPECTED AGAIN WED NIGHT.
AN UPPER RIDGE SW OF THE AREA IS EXPECTED TO BUILD N OVER THE NEXT
2 DAYS. EARLIER MODELS WERE A BIT WEAKER WITH THIS RIDGE. AS A
RESULT...FORECAST MAX TEMPS THE NEXT 2 DAYS ARE 2-4 DEGREES COOLER
OVER INLAND AREAS. DIDN'T DECREASE MAX VALUES QUITE THIS MUCH...BUT
DID TREND DOWNWARD A COUPLE OF DEGREES IN MANY INLAND LOCALES.
OFFSHORE FLOW WILL ALLOW COASTAL LOCATIONS TO WARM AS WELL...BUT
DOESN'T APPEAR TO BE ENUF TO PREVENT WINDS FROM BECOMING MORE
ONSHORE BY LATE MORNING OR VERY EARLY AFTERNOON.
MODELS ARE BECOMING MORE CONSISTENT WITH LARGE SCALE TROF
DEVELOPING OVER THE W US AND/OR E PAC BY LATE IN THE WEEKEND AND
INTO EARLY TO MID NEXT WEEK. AS A RESULT...TEMPS TREND DOWNWARD
OVER THAT PERIOD. HAVE INCREASED POPS QUITE A BIT IN THE MON-WED
TIME FRAME. MOS GUIDANCE IS GENERALLY HIGHER DURING THIS TIME...
BUT HAVE ALLOWED WIGGLE ROOM IN PATTERN CHANGE.
&&
.AVIATION...MAINLY CLEAR SKIES THIS AFTERNOON WITH GUSTY WINDS ALONG
THE COAST. WINDS SHOULD DIE OFF THIS EVENING...ALTHOUGH MAY REMAIN
GUSTY NEAR THE HIGHER ELEVATIONS. WITH THE RECENT RAINFALL EXPECT
THERE WILL BE AREAS OF GROUND FOG IN THE INLAND VALLEYS. THE BEST
CHANCE FOR THIS WILL BE IN HUMBOLDT AND DEL NORTE COUNTIES WHERE THE
HIGHEST RAINFALL AMOUNTS WERE. KUKI SHOULD STAY CLEAR SINCE THEY
DIDNT RECEIVE ANY RAINFALL. OFFSHORE FLOW MAY KEEP THE COAST
CLEAR...ALTHOUGH IT IS HARD TO SAY IF THIS WILL STRONG ENOUGH TO
KEEP FOG OUT. FOR NOW WENT WITH MVFR VISIBILITIES...BUT THIS WILL
NEED TO BE MONITORED. IF FOG DOES FORM ALONG THE COAST IT WILL
LIKELY BE AFTER MIDNIGHT. MKK
&&
.MARINE...HIGH PRESSURE CONTINUES TO STRENGTHEN TIGHTENING THE
PRESSURE GRADIENT. THIS IS STRENGTHENING THE NORTHERLY WINDS OVER
THE WATERS. HIGH PRESSURE SEEMS SLIGHTLY WEAKER WITH THESE MODEL
RUNS SO HAVE BACKED OFF SLIGHTLY ON THE WINDS. LEFT THE GALE WARNING
IN PLACE...HOWEVER IT MAY NEED TO BE ENDED SLIGHTLY EARLIER THAN
PREVIOUSLY THOUGHT. SEAS ARE A BIT COMPLICATED. THE DOMINATE
WAVE...ESPECIALLY IN THE NEAR SHORE ENVIRONMENT...IS A 12 SECOND
WAVE GENERATED BY A SYSTEM EXITING THE GULF OF ALASKA. THE NORTHERLY
WINDS ARE CREATING SHORT PERIOD WAVES AS WELL...HOWEVER IN THE VERY
NEAR SHORE THE FETCH IS LIMITED WITH A NORTH TO ALMOST NORTHEAST
WIND SO THEY ARE FAIRLY SMALL. WINDS ARE EXPECTED TO DIMINISH
SLIGHTLY WEDNESDAY NIGHT AND THURSDAY AS HIGH PRESSURE WEAKENS.
FRIDAY WINDS GO LIGHTER AND THERE MAY BE A BRIEF PERIOD OF
SOUTHERLIES IN THE NORTHERN WATERS. THIS SHOULD BE SHORT LIVED WITH
NORTHERLY WINDS RETURNING FOR THE WEEKEND. EARLY NEXT WEEK MODELS
ARE HINTING AT A STRONG SYSTEM BRINGING SOUTHERLY GALES TO THE
WATERS...HOWEVER CONFIDENCE IS LOW ON THE STRENGTH AND TIMING OF
THESE SO LEFT THE FORECAST IN THE 10 TO 20 KT RANGE. ANOTHER NW
SWELL IS EXPECTED TO MOVE IN THE AREA ON FRIDAY...HOWEVER IT IS
EXPECTED TO PEAK AT ABOUT 5 FT 13 SECONDS ON SATURDAY AFTERNOON. MKK
&&
.FIRE WEATHER...STILL LOOKS LIKE RH VALUES WILL DROP THRU THE
FLOOR BY WED AFTN ACROSS INLAND AREAS WITH WINDS DROPPING OFF JUST
PRIOR TO THIS. AS A RESULT...MAY BE A FEW LOCATIONS MOSTLY ALONG
RIDGETOPS AND IN HIGH PASSES THAT MAY EXPERIENCE CRITICALLY LOW
RH'S ALONG WITH SOME GUSTY WINDS...BUT THIS IS EXPECTED TO BE OF
SHORT DURATION AND NOT OVER A WIDESPREAD AREA. RH RECOVERIES ARE
EXPECTED TO BE FAIR TO POOR OVER TRINITY AND EXTREME E MENDOCINO
COUNTIES WITH BETTER RECOVERIES ELSEWHERE. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL
3 AM PDT THURSDAY PZZ450-455.
GALE WARNING UNTIL 11 PM PDT WEDNESDAY PZZ470-475.
&&
VISIT US AT WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
TWITTER.COM/NWSEUREKAHazardous weather outlook, Oct 16, 3:25 AM PDT, 23 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 325 AM PDT TUE OCT 16 2012 CAZ001-002-171230- REDWOOD COAST-MENDOCINO COAST- 325 AM PDT TUE OCT 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-076-171230- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 325 AM PDT TUE OCT 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A RIDGE MOVING OVER THE WEST COAST COMBINED WITH OFFSHORE FLOW WILL LEAD TO UNSEASONABLY WARM TEMPERATURES AND VERY LOW RELATIVE HUMIDITIES WEDNESDAY AND THURSDAY. TEMPERATURES WILL FALL TO NEAR NORMAL BY THE WEEKEND AS THE PATTERN CHANGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Hazardous Seas Warnings in California, 2012Every hazardous seas warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.